MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, there was an increasing number of urinary tract infections and prostatitis after cystoscopy using the cystonephrofiberoscope.The last four patient's have subsequently been diagnosed with a nosocomial infection.The customer has performed over 850 cystoscopies since the beginning of 2020 and in the last 3 to 4 weeks they have noticed something might be wrong.The reprocessing of the flex cystoscope is carried out in exactly the same way as it has in the beginning of 2020.The last hygiene inspection in the beginning of 2024 did not reveal any deficiencies.The facility has paid more attention to the preparation when they realized this, but nothing has changed.The internal controls are still in order, even after the nosocomial infections.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This medwatch is related to the following patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, device evaluation, and results of third-party testing.The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported patient infection.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the relationship between the device and the infection to the patient cannot be determined.Culture test at the facility could not be obtained.However, third-party culture testing was performed (per olympus), and bacteria were not detected.Additionally, since no bacterial contamination of the device was detected, olympus conclude that the device has been reprocessed correctly and cleaning disinfection and sterilization (cds) processes were not obtained.The event can be detected/prevented by following the instructions for use which state: cyf-5 has reprocessing manual, and it described reprocessing procedure.Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19638690
Report Number3002808148-2024-05934
Device Sequence Number12542319
Product Code FAJ
UDI-Device Identifier04953170292323
UDI-Public04953170292323
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown